Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 90, NWS Cleveland, OH

July 1, 2014Hancock County, Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 2014, 3:06 AM EDT for Hancock County, Lucas County, Wood County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 3:06 AM EDT (07:06 UTC)
Expired
Jul 1, 2014, 4:00 AM EDT
In force
54 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Hancock County, OH, Lucas County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 132 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:44 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS51 KCLE 010706
SVRCLE
OHC063-095-173-010800-
/O.NEW.KCLE.SV.W.0090.140701T0706Z-140701T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
306 AM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO
  LUCAS COUNTY IN NORTHWEST OHIO
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 400 AM EDT

* AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 17 MILES NORTHWEST OF SYLVANIA TO 32 MILES SOUTHWEST OF
  RAWSON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUSTAR...
  WATERVILLE...
  SYLVANIA...
  TOLEDO...
  FINDLAY...
  BOWLING GREEN...
  WHITEHOUSE...
  WESTON...
  MCCOMB...
  HOLLAND...
  RAWSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4172 8389 4174 8345 4172 8341 4170 8342
      4169 8337 4172 8334 4163 8318 4175 8310
      4174 8309 4162 8316 4162 8341 4099 8342
      4099 8346 4091 8348 4090 8352 4082 8351
      4081 8388
TIME...MOT...LOC 0706Z 267DEG 40KT 4192 8388 4056 8410

$$

KOSARIK
1 follow-up statement
713 
WWUS51 KCLE 010804
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
404 AM EDT TUE JUL 1 2014

OHC063-095-173-010812-
/O.EXP.KCLE.SV.W.0090.000000T0000Z-140701T0800Z/
HANCOCK OH-WOOD OH-LUCAS OH-
404 AM EDT TUE JUL 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR LUCAS...WOOD AND HANCOCK
COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING NO LONGER PRESENT A SEVERE 
WEATHER THREAT TO THE WARNING AREA. THE STORMS HAVE WEAKENED AND 
MOVED EAST OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT 
TUESDAY MORNING FOR NORTHWESTERN OHIO.

LAT...LON 4172 8389 4174 8345 4172 8341 4170 8342
      4169 8337 4172 8334 4163 8318 4175 8310
      4174 8309 4162 8316 4162 8341 4099 8342
      4099 8346 4091 8348 4090 8352 4082 8351
      4081 8388
TIME...MOT...LOC 0706Z 267DEG 40KT 4191 8388 4055 8410

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:07 AM EDT, 59 minutes earlier.

Area forecast discussion, Jul 1, 2:07 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
207 AM EDT TUE JUL 1 2014

.SYNOPSIS...
HIGH PRESSURE ALONG THE EAST COAST WILL MOVE OFFSHORE TONIGHT. A COLD
FRONT WILL MOVE ACROSS THE AREA ON TUESDAY. A SECONDARY COLD FRONT
WILL FOLLOW WEDNESDAY EVENING. DRY AND COOLER WEATHER WILL MOVE
IN BY FRIDAY AS A LARGE AREA OF CANADIAN HIGH PRESSURE BUILDS
ACROSS THE GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 382 FOR MUCH OF
NORTHWEST OHIO. MOST OF THE ACTION SHOULD OCCUR BY 7 AM BUT THE
UPDATED FORECAST BLEEDS OVER INTO THE EARLY MORNING TUESDAY. THE
STRONGEST STORMS WHOULD WEAKEN AS THEY CROSS INTO NORTH CENTRAL
OHIO AS THEY WILL HAVE RUN WELL OUT AHEAD OF THE FRONT. THE
PRIMARY THREAT IS WIND AS THE LINE SEGMENTS SURGE AND BOW. WILL
HAVE TO WATCH FOR ROTATION ON THE PARTICULAR SEGMENTS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
VERY WARM AND HUMID CONDITIONS WILL BE REPLACED WITH MORE SEASONAL
WEATHER BY THE END OF THIS PERIOD. THE APPROACH AND PASSAGE OF A
COLD FRONT TUESDAY AFTERNOON WILL BE A TRIGGER FOR WIDESPREAD
CONVECTIVE DEVELOPMENT. MLCAPE WILL BE RATHER ELEVATED AND WIND
SHEAR WILL BE SUFFICIENT FOR ORGANIZED CONVECTIVE DEVELOPMENT
ESPECIALLY NEAR LAKE ERIE WHERE LAKE BREEZE BOUNDARIES AND ENHANCED
LOW LEVEL SHEAR WILL AID IN PRODUCING ROTATING STORMS.

VERY WARM 850 MB TEMPERATURES FROM 18-20C WOULD SUGGEST SURFACE
TEMPERATURES RISING TO NEAR 90 BUT CONVECTIVE DEVELOPMENT MAY
PREVENT MAX HEATING SO WILL CONTINUE THE FORECAST WITH THE
TEMPERATURES IN THE MID TO UPPER 80S.

LINGERING CONVECTION WILL MOVE OUT OF THE EASTERN COUNTIES TUESDAY
EVENING.

THE MAIN TROUGH AXIS AND ITS ATTENDANT COLD FRONT WILL SHIFT EAST
AND CROSS THE REGION WEDNESDAY AND WEDNESDAY EVENING. SCATTERED
SHOWERS WITH A LITTLE THUNDER CAN BE EXPECTED BUT TIMING THE SMALL
SCALE FEATURES ARE DIFFICULT.

COOLER AND LESS HUMID CONDITIONS WILL PREVAIL ESPECIALLY BY THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS REMAIN IN GOOD AGREEMENT ON THE EXTENDED.   MODELS CONTINUE
TO FORECAST LARGE AREA OF HIGH PRESSURE TO MOVE EAST ACROSS THE
LOWER GREAT LAKES OVER THE WEEKEND.  THE ENTIRE WEEKEND SHOULD BE
DRY WITH TEMPERATURES STARTING OUT A LITTLE BELOW NORMAL...AND
GRADUALLY WARMING TO NEAR NORMAL BY SUNDAY.  MODELS DIVERGE ON
MONDAY AS ECMWF MOVES THE RIDGE EAST AND ANOTHER FRONT SWEEPS ACROSS
THE GREAT LAKES.   THE GFS ON THE OTHER HAND MAINTAINS THE RIDGE
THROUGH MONDAY.  FOR NOW WILL SPIT THE DIFFERENCE AND LEAN TOWARD
CONTINUITY AND GO SLIGHT CHANCE POPS.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
LINE OF TSRA FROM SW MI INTO NRN INDIANA SHOULD CONTINUE TO WEAKEN
AS IT MOVES EAST BUT A FEW LEFTOVER SHRA/TSRA COULD MAKE IT AS FAR
EAST AS TOL AND FDY SO WILL MENTION IN THOSE TAFS FOR A FEW HOURS.

HIGHER DEBRIS BLOWOFF FROM THE CONVECTION SHOULD HELP TO KEEP ANY
FOG FROM GETTING BELOW THE MVFR LEVEL THRU THE EARLY DAYLIGHT HOURS
WHEN IT SHOULD DISSIPATE.

COMBINATION OF LIFT FROM THE COLD FRONT AND DAYTIME HEATING SHOULD
CAUSE ANOTHER BAND OF CONVECTION TO DEVELOP IN THE
AFTERNOON...ROUGHLY FROM A CLE TO MFD LINE AND THEN PROGRESS EAST.
QUESTION IS HOW MUCH COVERAGE WILL BE PRESENT INITIALLY AROUND CLE
BUT THE LINE SHOULD FILL IN MORE BY THE TIME IT REACHES CAK...YNG
AND ERI.

SW WINDS GUSTING TO 20 TO 22 KNOTS WILL DIMINISH INTO SUNSET.

OUTLOOK...AREAS OF NON VFR IN SHOWERS AND THUNDERSTORMS WED INTO WED
EVE THE SCT SHRA MAINLY SNOWBELT LATER WED NIGHT INTO THU.

&&

.MARINE...
SOUTH TO SSW WINDS SHOULD GENERALLY CONTINUE...THEN TURN TO THE WEST
TUESDAY AS THE FIRST OF A SERIES OF FRONTS MOVES ACROSS LAKE ERIE.
CONDITIONS WILL BECOME CHOPPY ON THE LAKE TUESDAY EVENING...BUT
SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.  THE SECOND COLD
FRONT WILL MOVE SE ACROSS THE LAKE WED TURNING THE WINDS NW BUT WIND
SPEEDS WILL ALSO BE GRADUALLY DECREASING TO 5 TO 15 KNOTS AS THE
WEATHER SYSTEMS WEAKEN. HIGH PRESSURE MOVES OVER THE LAKE FRI TO
CALM THE WINDS FOR FRI NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK/KUBINA
NEAR TERM...KOSARIK/KUBINA
SHORT TERM...LAPLANTE
LONG TERM...DJB
AVIATION...ADAMS
MARINE...DJB
Hazardous weather outlook, Jul 1, 2:10 AM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
210 AM EDT TUE JUL 1 2014

LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-036>038-047-089-
PAZ001>003-020615-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA-
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
210 AM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING THROUGH
TUESDAY LATE AFTERNOON OR EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-020615-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
210 AM EDT TUE JUL 1 2014

...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:53 AM EDTSpecial Marine WarningCLE2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.